Nebraska, 2011Flood in Nebraska, March 12, 2011
March 12, 2011 · NWS OAX · 1 event in 1 county or zone
Melting snow helped break loose ice which formed an ice jam near Verdel which caused minor flooding along Ponca Creek in the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Melting snow helped break loose ice which formed an ice jam near Verdel which caused minor flooding along Ponca Creek in the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 12, 2:33 AM CST, 6 hours 27 minutes earlier.
Area forecast discussion, Mar 12, 2:33 AM CST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
233 AM CST SAT MAR 12 2011
.DISCUSSION...
HIGH PRESSURE RIDGE WILL PREVAIL ACROSS THE AREA TODAY GIVING A
COLL NORTHERLY FLOW TO THE REGION...WITH MUCH COOLER TEMPERATURES
THAN YESTERDAY. SOME CIRRUS WILL BE POSSIBLE TODAY...ALTHOUGH LOW
CLOUDS WILL EDGE SOUTHWARD INTO NORTHEAST NEBRASKA AND NORTHWEST
IOWA EARLY THIS MORNING. BREEZY THROUGH THE DAY...BUT DEFINITELY
NOT AS WINDY AS YESTERDAY.
ATTENTION TURNS TO THE NEXT WAVE ADVANCING OUT OF THE CENTRAL
ROCKIES ON SUNDAY AND WHETHER THERE/S ENOUGH MOISTURE AND LIFT TO
GENERATE ISOLATED SHOWERS. THE NAM MAINTAINS AN GENERALLY DRY
FORECAST...WITH NORTHEASTERLY DRY FLOW HELPING TO INHIBIT ANY
PRECIPITATION POTENTIAL AT THE SURFACE. GFS/ECMWF/SREF ALL HINT AT
LEAST A SLIGHT CHANCE OF SHOWERS OR SPRINKLES...MAINLY ACROSS
EASTERN NEBRASKA SUNDAY...AND AND ACROSS SOUTHEAST NEBRASKA SUNDAY
EVENING. IF ANYTHING OCCURS...PRECIPITATION AMOUNTS WILL BE LIGHT
WITH ONLY A HUNDREDTH OR TWO.
RETURN SOUTHERLY FLOW SHOULD BOOST TEMPERATURES INTO THE MID/UPPER
50S FOR MONDAY WITH DRY CONDITIONS. THE NEXT WAVE MOVES INTO THE
AREA MONDAY NIGHT AND ACROSS THE AREA ON TUESDAY AS ANOTHER FRONT
PUSHES THROUGH THE REGION. GFS/ECMWF FAIRLY CONSISTENT WITH
SYNOPTIC TRENDS...THUS ISOLATED SHOWERS STILL SEEMS POSSIBLE AS
THE WEATHER SYSTEM MOVES THROUGH. DID CUT TEMPS BACK A BIT ON
TUESDAY AHEAD OF THE FRONT AS CLOUD COVER COULD INHIBIT A MORE
PRONOUNCED WARMUP.
STILL A WELCOME WARMUP INTO THE 60S EXPECTED BOTH WEDNESDAY AND
THURSDAY AHEAD OF THE NEXT FRONT...ALTHOUGH NOT AS CONFIDENT THAT
TEMPS WILL REACH THE UPPER 60S BUT WILL LET THE DAY SHIFT TAKE
ANOTHER LOOK. COOLER TEMPS ON FRIDAY BEHIND THE COLD FRONT.
70
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
06Z TAFS
VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGH THE FORECAST PERIOD.
DEE
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Mar 12, 3:28 AM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 AM CST SAT MAR 12 2011
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-122330-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
328 AM CST SAT MAR 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Flood, Knox
- When
- March 12, 9:00 AM CST to 11:00 PM CST
- Where
- Knox County, 1.26 mi SW of Verdel to 1.39 mi WSW of Verdel
- Cause
- Ice Jam
- Reported by
- Official NWS Observations
- Coordinates
- 42.809, -98.219
Melting snow helped break loose ice which formed an ice jam near Verdel which caused minor flooding along Ponca Creek in the area. The creek near Verdel crested at a little over 15 feet around noon on March 12, flood stage is 12 feet. The flooding affected mainly agricultural lowlands and apparently caused little damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows in Washington, March 12 to 23, 2011$105,000 · 2 events
- Flash Flood in Indiana, March 12 to 14, 2011$55,000 · 1 event
- Flooding in South Dakota, March 12 to 18, 2011$5,000 · 3 events
- Flooding in South Dakota, March 12 to 15, 20113 events
- Flash Flood and Flooding in Montana, March 12 to 20, 20113 events
- Wildfire in Arkansas, March 12 to 14, 20112 events
- Strong Wind in Illinois, March 12, 2011$2,000 · 1 event
- Flood in Indiana, March 12 to 14, 20111 event
- Coastal Flood in District of Columbia, March 12, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 277797.